Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 1, 2016, 3:29 AM CST for 22 counties in Texas. It took effect at Feb 1, 2016, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2016, 3:29 AM CST (09:29 UTC)
- In effect from
- Feb 1, 2016, 11:00 AM CST
- Expired
- Feb 1, 2016, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
All 22 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3517 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802 WWUS84 KSJT 010929 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 329 AM CST MON FEB 1 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... A RED FLAG WARNING IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS FROM 11 AM TO 6 PM. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND THIS AFTERNOON AND WILL BE COMBINED WITH WARM AND DRY AIR. CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED. TXZ155-170-011030- /O.CAN.KSJT.FW.A.0001.160201T1700Z-160202T0000Z/ SAN SABA-MASON- 329 AM CST MON FEB 1 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR CRITICAL FIRE WEATHER CONDITIONS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE WEATHER WATCH. EXPECT ELEVATED FIRE WEATHER CONDITIONS ACROSS SAN SABA AND MASON COUNTIES. $$ TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-168-169-020000- /O.UPG.KSJT.FW.A.0001.160201T1700Z-160202T0000Z/ /O.NEW.KSJT.FW.W.0003.160201T1700Z-160202T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE- 329 AM CST MON FEB 1 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
652 WWUS84 KSJT 011751 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1151 AM CST MON FEB 1 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... A RED FLAG WARNING IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH 6 PM. GUSTY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH VERY WARM AND DRY AIR TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-168-169-020000- /O.CON.KSJT.FW.W.0003.000000T0000Z-160202T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE- 1151 AM CST MON FEB 1 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS... * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JOHNSON
720 WWUS84 KSJT 012114 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 314 PM CST MON FEB 1 2016 ...CRITICAL FIRE WEATHER CONDITIONS TODAY AND TUESDAY... GUSTY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH VERY WARM AND DRY AIR TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH 6 PM TODAY. ELEVATED FIRE WEATHER CONDITIONS WILL PERSIST OVERNIGHT AS WESTERLY WIND DEVELOP IN THE WAKE OF A PACIFIC COLD FRONT. GUSTY WEST WINDS WILL CONTINUE THROUGH TUESDAY AFTERNOON... WITH RELATIVE HUMIDITIES FALLING TO 15 TO 20 PERCENT SOUTH OF A SAN ANGELO TO COLEMAN LINE. TXZ066-071>073-076>078-139-140-154-168-169-020030- /O.NEW.KSJT.FW.A.0002.160202T1800Z-160203T0000Z/ /O.CON.KSJT.FW.W.0003.000000T0000Z-160202T0000Z/ RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-SUTTON-COLEMAN- BROWN-MCCULLOCH-MENARD-KIMBLE- 314 PM CST MON FEB 1 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...THIS AFTERNOON. WEST WINDS NEAR 20 MPH...GUSTING UP TO 30 MPH...ARE EXPECTED ON TUESDAY. * HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON. 15 TO 20 PERCENT ON TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ049-054-064-065-098-099-113-114-127-128-020000- /O.CON.KSJT.FW.W.0003.000000T0000Z-160202T0000Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- 314 PM CST MON FEB 1 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS... * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ155-170-020030- /O.NEW.KSJT.FW.A.0002.160202T1800Z-160203T0000Z/ SAN SABA-MASON- 314 PM CST MON FEB 1 2016 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 155 AND 170. * WIND...WEST WINDS NEAR 20 MPH...GUSTING UP TO 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 31, 11:31 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Jan 31, 11:31 PM CST, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1131 PM CST SUN JAN 31 2016 .AVIATION... /06Z TAFS/ No changes this cycle. Look for VFR conditions for the next 24 hours and gusty winds tomorrow. && .PREV DISCUSSION... /issued 521 PM CST SUN JAN 31 2016/ AVIATION... /00Z TAFS/ VFR conditions will continue through the next 24 hours. South winds will increase tomorrow with some reduced visibilities possible by late morning into early afternoon at the northern terminals. Winds will gust to around 35 knots at KABI and KSJT and to around 25 knots at the southern terminals by early tomorrow afternoon. PREV DISCUSSION... /issued 335 PM CST SUN JAN 31 2016/ SHORT TERM... (Tonight and Monday) Cold front has advanced south across parts of West Central Texas today and extended from just south of Sterling City to just south of Brownwood this afternoon. This front will sag a little farther south across the Concho Valley and Heartland areas before stalling this evening. Gusty west winds have been occurring south of this front, but are on a decreasing trend just ahead of the boundary. A strong upper trough entering the California coast this evening will move east into the Great Basin and southwestern states tonight, and into the central and southern Rockies on Monday. As a surface low develops in the lee of the Rockies near the Colorado/New Mexico border on Monday, the stationary boundary will quickly lift north as a warm front out of West Central Texas. South winds will develop, rapidly increase and become gusty by midday. Fairly strong and gusty south-southwest winds will occur through the afternoon. With the approaching upper trough and the warm and dry airmass, the wind field aloft supports strong mixing and downward momentum transport. With the critical fire weather conditions expected as a result, we have expanded the Fire Weather Watch a bit to include San Saba and Mason Counties (see Fire Weather part of discussion). Temperatures will drop off quickly after sunset and with weaker winds, radiational cooling will result in temperatures several degrees colder overall, for lows tonight. The coldest readings are expected in the low-lying areas and along river valleys. With considerable sunshine and a strengthened 850mb thermal ridge across much of our area Monday afternoon, leaning toward the warmer GFS MOS for highs Monday. Pacific cold front will be approaching our far western counties by late afternoon. 19 LONG TERM... (Monday night through Sunday) The forecast remains dry over the next week with the primary focus being the potential for near critical fire weather conditions on Tuesday and much cooler temperatures on Wednesday. Otherwise, the forecast is rather bland. A Pacific cold front will sweep across the area Monday night, with gusty west winds in its wake. These gusty winds should keep temperatures from dropping much lower than the upper 30s, with the remainder of the area likely remaining in the lower 40s. These strong west winds will persist through mid afternoon Tuesday, with gusts near 30 mph at times. Although temperatures will be cooler behind this Pacific cold front, drier air will advect into the area, with relative humidities near 20 percent. This will maintain a potential for near critical fire weather conditions. Expect afternoon highs in the upper 50s to lower 60s. Winds will veer to the north Tuesday night as a secondary cold front arrives. This front will bring much cooler air into the region, dropping overnight lows into the upper 20s by Wednesday morning. This system has little moisture to work with, so PoPs will remain near zero. There is some potential for brief gusty winds behind the polar front, but in general, we've kept wind speeds under 10 mph. Temperatures are only foreast to warm into the upper 40s across the Big Country and lower 50s over the Concho Valley and I-10 corridor. On Wednesday night, the surface anticyclone is progged to settle over west central TX. The light winds, clear skies, and very dry air will promote strong radiational cooling. Forecast low temperatures are in the mid/upper 20s for most of the CWA, but were dropped into the lower 20s in some of the low-lying areas and river valleys. A modest warming trend will begin on Thursday as southerly flow resumes. High temperaturse are expected to warm into the low/mid 50s. Southwesterly flow aloft is progged to develop over the southern Plains by Friday as another trough digs over the Intermountain West. This trough is forecast to swing across the southern Plains over the weekend, bringing another cold front into the area. The models are at odds regarding rain chances, with the GFS maintaining a dry forecast. The ECMWF does develop a modest amount of QPF over the region. However, given persistence and the lack of model continuity, rain chances were not included at this time. Will continue to monitor this system over the coming days. Johnson FIRE WEATHER... We have recently cancelled the Red Flag Warning, which was in effect for some of our central, western and southern counties until 6 PM. Wind speeds have decreased and are now well below red flag criteria. Elevated fire weather conditions remain this afternoon. A cold front bisects West Central Texas this afternon, extending from just south of Sterling City to just south of Brownwood. Winds are from the west to the south of this boundary, and from the north-northwest to the north of it. The front will sag a bit farther south across the Concho Valley and Heartland before stalling this evening. Winds throughout West Central Texas will decrease and become light for much of tonight. On Monday, south winds will develop and increase area wide as the front quickly lifts north as a warm front. Fairly strong and gusty south to southwest winds are expected during the afternoon. Combined with unseasonably warm temperatures and dry air, critical or near critical fire weather conditions are expected. For this reason, we have expanded the Fire Weather Watch a bit to include San Saba and Mason Counties. A Pacific cold front will surge east across West Central Texas early Monday night. Gust west winds will follow its passage and continue on Tuesday. This will keep a heightened fire weather threat going into Tuesday. 19 && .PRELIMINARY POINT TEMPS/POPS... Abilene 41 82 42 57 / 0 0 0 5 San Angelo 39 85 41 60 / 0 0 0 0 Junction 37 83 43 62 / 0 0 0 0 && .SJT Watches/Warnings/Advisories... Fire Weather Watch from 11 AM CST Monday through Monday afternoon for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher- Haskell-Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels- San Saba-Schleicher-Shackelford-Sterling-Sutton-Taylor- Throckmorton-Tom Green. &&
Hazardous weather outlook, Jan 31, 3:16 PM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 316 PM CST SUN JAN 31 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 316 PM CST SUN JAN 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE RED FLAG WARNING...WHICH WAS IN EFFECT FOR PARTS OF WEST CENTRAL TEXAS UNTIL 6 PM TODAY...HAS BEEN CANCELLED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS MONDAY FROM 11 AM TO 6 PM... FOR CRITICAL FIRE WEATHER CONDITIONS. WARM AND DRY AIR WILL BE COMBINED WITH STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY NIGHT AND TUESDAY...WHEN GUSTY WEST WINDS WILL FOLLOW PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:14 PM CST | Fire Weather Watch | SJT | Brown, Coleman, Concho, Crockett, Irion, Kimble and 8 more | 14 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.